Related Questions

What can u do to reverse my acne and hair loss from elevated dheas? Been taking deacdron for 4 mo & just started birth control.

? PCOS. Have you been evaluated for pcos?. This is the most common cause of the symptoms you describe and may be treatable with birth control pills and a testosterone blocker. It is a good idea to have a full evaluation by a reproductive or medical endocrinologist before starting treatment. Read more...

Is it possible for a woman to have hair loss and a little acne without PCOS? No other pcos signs! Is it dairy?

Yes, unlikely dairy. Many things can interrupt the normal growth of hair so that it stops growing and lost hairs are not replaced by new. Most common is significant illness, chemicals, esp cancer Rx, hormone imbalance such as thyroid or cortisol, and autoimmune disorders. Your doctor can do blood tests to check these out. Read more...

PCOS since puberty. I'm slim but by time I get more acnes, hair loss, longer absent periods (8 months atm). How to regulate my cycles without OCPs?

Increased Androgens. Slim women with PCOS have ovaries that make more androgens (male type hormones) and ovulate less than other women. In my practice, if a salivary hormone test shows low Progesterone, that can be given to block some of the androgens along with an herbal fenugreek, but every patient is unique. So see a GYN who offers an alternative approach to PCOS management if you want to avoid BC pills. Read more...

I use nuvaring which is causing hair loss, acne, and cravings. My thyroid levels are normal. I have pcos, insulin resistance, and abnormal uterin bleeding. Whatshould I do?

PCOS more likely . Polycystic ovarian syndrome is a more likely cause of the hair loss and acne since this condition causes hormonal imbalances favoring more androgens which can cause hair loss and acne. Sometimes hormonal birth control will be used to help. You may do better on a different hormonal birth control pill that has a better estrogen effect. Read more...
Try the pill. Some of your symptoms could be due to your pcos - such as the acne, hair changes, and aub. If you cannot tolerate the nuva-ring, you may want to try an oral contraceptive as that is the first line treatment for pcos and will likely help with many of your symptoms. Read more...
Not NVR but PCOS. Based on what you describe, it is difficult to tell if it is the nuva vaginal ring or the baseline disease of pcos that is causing your symptoms. I suspect it is the pcos. There are several labs and tests for pcos and several treatments to address those symptoms, beside the nuva vaginal ring. The abnormal uterine bleeding may also require further testing. Read more...
Hormonal mess. You are a hormonal mess, as evidenced by having pcos, iinsulin resistance abnormal bleeding. Then on top of this you are adding synthetic, non bio-identical hormones (nuva ring) this drug is further adding to your mess. You are better off fixing what is wrong - reduce your carb intake, stop all sugar. This will reduce insulin, help pcos, help thyroid, help acne, help cravings. Get off the nuva.. Read more...